Alert archive / Colorado / Freeze Warnings in 2012
Freeze Warning 2, NWS Grand Junction, CO
NWS Grand Junction, CO issued this freeze warning at Apr 27, 2012, 2:00 PM MDT for 5 counties in Colorado. It took effect at Apr 28, 2012, 12:00 AM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2012, 2:00 PM MDT (20:00 UTC)
- In effect from
- Apr 28, 2012, 12:00 AM MDT
- Expired
- Apr 28, 2012, 4:58 AM MDT
- In force
- 5 hr
- Issued by
- NWS Grand Junction, CO
Counties Delta County, CO, Garfield County, CO, Gunnison County, CO, Mesa County, CO, Montrose County, CO
The radar
The Grand Junction radar (KGJX), 32 km from the middle of the area, began a volume at 20:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 66 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
002 WWUS75 KGJT 272000 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 200 PM MDT FRI APR 27 2012 COZ006-011-280400- /O.NEW.KGJT.FZ.W.0002.120428T0600Z-120428T1500Z/ GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE 200 PM MDT FRI APR 27 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. * TIMING...LATE TONIGHT THROUGH 9 AM MDT SATURDAY MORNING. * TEMPERATURE...LOW LYING WIND SHELTERED AREAS WILL HAVE OVERNIGHT LOWS RANGING FROM THE MID 20S TO THE LOWER 30S. FROST WILL BE WIDESPREAD BY SUNRISE SATURDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES MAY KILL SENSITIVE VEGETATION LATE TONIGHT. IN ADDITION...WATER COOLERS AND GARDEN HOSES SHOULD BE PROTECTED FROM FREEZING WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
299 WWUS75 KGJT 280331 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 931 PM MDT FRI APR 27 2012 COZ006-011-281215- /O.CON.KGJT.FZ.W.0002.120428T0600Z-120428T1500Z/ GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE 931 PM MDT FRI APR 27 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MDT SATURDAY... * TIMING...LATE TONIGHT THROUGH 9 AM MDT SATURDAY MORNING. * TEMPERATURE...LOW LYING WIND SHELTERED AREAS WILL HAVE OVERNIGHT LOWS RANGING FROM THE MID 20S TO THE LOWER 30S. FROST WILL BE WIDESPREAD BY SUNRISE SATURDAY MORNING. * IMPACTS...SUB-FREEZING TEMPERATURES MAY KILL SENSITIVE VEGETATION LATE TONIGHT. IN ADDITION...WATER COOLERS AND GARDEN HOSES SHOULD BE PROTECTED FROM FREEZING WEATHER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
606 WWUS75 KGJT 281058 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 458 AM MDT SAT APR 28 2012 COZ006-011-281200- /O.CAN.KGJT.FZ.W.0002.000000T0000Z-120428T1500Z/ GRAND VALLEY-CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... CEDAREDGE...DELTA...HOTCHKISS...MONTROSE 458 AM MDT SAT APR 28 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE FREEZE WARNING. CLOUDS HAVE ROLLED IN AND KEPT TEMPERATURES WELL ABOVE FREEZING THIS MORNING. WENT AHEAD AND CANELLED FREEZE WARNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this freeze warning went out at Apr 27, 2:00 PM MDT, 0 minutes earlier.
Area forecast discussion, Apr 27, 2:00 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
200 PM MDT FRI APR 27 2012
.SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT)
ISSUED AT 200 PM MDT FRI APR 27 2012
CLOUDS WITH ISOLATED SHOWERS SLOWLY ERODING AWAY THIS AFTERNOON.
CLOSED LOW CIRCULATION CENTERED OVER NRN ROCKIES TODAY WILL DRIFT
TOWARD THE DAKOTAS ON SATURDAY. CIRCULATION AROUND THE CLOSED LOW
BRINGS CYCLONIC BUT DRY WESTERLY FLOW ACROSS UTAH AND WRN
COLORADO. ISOLATED SHOWERS MAY PERSIST TOWARD THE NRN DIVIDE THIS
EVENING AS A SHORT WAVE ROTATES AROUND THE CLOSED LOW...BUT DOES
NOT BRING MUCH MOISTURE WITH IT. ANY SHOWERS THAT PERSIST WILL BE
STRICTLY OROGRAPHIC AS DYNAMICAL FORCING WILL BE TO OUR NORTH AND
EAST. ANOTHER SHORT WAVE ROTATES AROUND THE MAIN CIRCULATION ON
SATURDAY...MAY GENERATE SOME SCATTERED HIGH CLOUD AND A FEW
AFTERNOON SMALL CUMULI. BREEZY AFTERNOON CONDITIONS WILL BE MAIN
THEME WITH TEMPS RUNNING A LITTLE BELOW NORMAL.
FOR THE GRAND AND UNCOMPAHGRE VALLEY...WILL ISSUE A FREEZE WARNING
LATE TONIGHT THROUGH SATURDAY 9 AM. WIDESPREAD FROST IS EXPECTED
WITH FREEZING TEMPERATURES COMMON AT LOW LYING WIND SHELTERED
AREAS. IN THE WAKE OF THE COLD FRONT LAST NIGHT...THE DRAINAGE
WINDS HAVE BEEN DISRUPTED AND THEREFORE EXPECT GOOD RADIATIONAL
COOLING OVERNIGHT AFTER THE EVENING BREEZES DECOUPLE.
.LONG TERM...(SUNDAY THROUGH FRIDAY)
ISSUED AT 200 PM MDT FRI APR 27 2012
CLOSED LOW OVER THE NORTHERN PLAINS WILL SLOWLY DRIFT NORTHEAST
THROUGH MONDAY. EXPECT MAINLY DRY CONDITIONS ON SUNDAY AND MONDAY
WITH A RETURN TO SEASONBLY WARM TEMPERATURES EXPECTED BY MONDAY. A
PACIFIC TROUGH WILL IMPACT THE PACIFIC NORTHWEST ON TUESDAY AND
MOVE INTO THE NORTHERN ROCKIES BY WEDNESDAY. A MOIST BAROCLINIC
ZONE WILL DRIFT SLOWLY ACROSS THE FORECAST AREA LATER TUESDAY AND
IMPACT THE REGION THROUGH THURSDAY WITH UNSETTLED WEATHER. THE
BEST FOCUS WILL BE OVER THE MOUNTAINS AND OVER THE NORTHERN HALF
OF THE REGION WHERE A CHANCE OF SHOWERS AND DAYTIME THUNDERSTORMS
CAN BE EXPECTED. A DRIER SOUTHWEST FLOW WILL DEVELOP LATER IN THE
WORK WEEK WITH SEASONABLY WARM TEMPERATURES EXPECTED.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY AFTERNOON)
ISSUED AT 200 PM MDT FRI APR 27 2012
ISOLATED SHOWERS WILL LINGER OVER THE NORTHERN AND CENTRAL
MOUNTAINS THROUGH 03Z THIS EVENING. THIS WILL CAUSE LOCAL CIGS BLO
BKN030 AND LOCAL MOUNTAIN OBSCURATIONS...OTHERWISE WIDESPREAD VFR
THROUGH THE 24 HOUR PERIOD CAN BE EXPECTED. AREAS OF MECHANICAL
TURBULENCE CAN BE EXPECTED OVER THE HIGH TERRAIN THROUGH SATURDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY FOR
COZ006-011.
UT...NONE.
&&
SHORT TERM...PF
LONG TERM...MPM
AVIATION...TGJTHazardous weather outlook, Apr 27, 6:03 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 603 AM MDT FRI APR 27 2012 COZ001>014-017>023-UTZ022>025-027>029-281215- LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS- UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS- UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE- NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS- PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS- EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT- LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES- 603 AM MDT FRI APR 27 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL END BY NOON FOR MOST AREAS AS A WEAK COLD FRONT MOVES THROUGH. EXPECT CLEARING CONDITIONS FOR THE REMAINDER OF THE DAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY EXPECT COOLER WEATHER WITH THE NEXT CHANCE OF RAIN TUESDAY AS A WEAK DISTURBANCE AFFECTS MAINLY NORTHWEST COLORADO AND NORTHEAST UTAH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 6:21 PM MDT | Severe Thunderstorm Warning | GJT | Garfield, Rio Blanco | 35 min |
Nearby
Freeze Warnings in Colorado, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.